Subset sums in abelian groups - Sorbonne Université Access content directly
Journal Articles European Journal of Combinatorics Year : 2013

Subset sums in abelian groups

Abstract

Denoting by Sigma(S) the set of subset sums of a subset S of a finite abelian group G, we prove that |Sigma(S)| >= |S|(|S|+2)/4-1 whenever S is symmetric, |G| is odd and Sigma(S) is aperiodic. Up to an additive constant of 2 this result is best possible, and we obtain the stronger (exact best possible) bound in almost all cases. We prove similar results in the case |G| is even. Our proof requires us to extend a theorem of Olson on the number of subset sums of anti-symmetric subsets S from the case of Z_p to the case of a general finite abelian group. To do so, we adapt Olson's method using a generalisation of Vosper's Theorem proved by Hamidoune and Plagne.
Fichier principal
Vignette du fichier
Subset_sums_in_abelian_groups.pdf (191.38 Ko) Télécharger le fichier
Origin : Files produced by the author(s)

Dates and versions

hal-00649593 , version 1 (08-12-2011)

Identifiers

Cite

Eric Balandraud, Benjamin Girard, Simon Griffiths, Yahya Ould Hamidoune. Subset sums in abelian groups. European Journal of Combinatorics, 2013, 34 (8), pp.1269-1286. ⟨10.1016/j.ejc.2013.05.009⟩. ⟨hal-00649593⟩
157 View
182 Download

Altmetric

Share

Gmail Facebook X LinkedIn More